Michigan, 2016

Winter Weather in Michigan, February 18 to 19, 2016

February 18 to 19, 2016 · NWS MQT · 4 events in 4 counties and zones

A strong southeast flow ahead of a low pressure system approaching from Minnesota generated a wintry mix of precipitation over portions of west and north central Upper Michigan from late evening on the 18th into the morning of the 19th.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A strong southeast flow ahead of a low pressure system approaching from Minnesota generated a wintry mix of precipitation over portions of west and north central Upper Michigan from late evening on the 18th into the morning of the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 18, 7:09 PM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Feb 18, 7:09 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
709 PM EST THU FEB 18 2016

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 421 PM EST THU FEB 18 2016

STRONG WAA CURRENTLY UNDERWAY OVER THE REGION AHEAD OF A POTENT
SYSTEM LEE OF THE ROCKIES. DRY AIR AHEAD OF THE SYSTEM IS KEEPING
SIGNIFICANT PRECIP ALOFT AND MINIMAL. ARE SEEING PRECIP BLOSSOM OVER
SWRN WI INTO MN...WHICH IS CALLED FOR BY THE MODELS. THIS AREA OF
PRECIP WILL CONTINUE TO DEVELOP THIS EVENING AND SHIFT ACROSS THE
AREA THIS EVENING INTO TONIGHT. PRECIP WILL CONTINUE THROUGH FRI AS
THE SHORTWAVE TREKS ACROSS THE AREA.

MAIN ISSUES IN THE SHORT TERM ARE DRIVEN BY TEMPS (BOTH ALOFT AND AT
THE SFC) THAT ARE BORDERLINE FOR MULTIPLE PTYPES. THINK THAT PRECIP
WILL INITIALLY BE SNOW BEFORE DRY AIR MOVES INTO THE DGZ WHILE LOW
LEVEL AIR WARMS ABOVE FREEZING...WHICH MAY LEAD TO A PERIOD OF
SLEET AS PRECIP TRANSITIONS TO RAIN/FREEZING RAIN. THINK MAIN
FREEZING RAIN THREAT WILL BE TO UNTREATED ROADS OVER AREAS WITH
ADVISORIES (ALL BUT SCENTRAL) AS ROAD SFC TEMPS ARE CURRENTLY NEAR
FREEZING DURING PEAK HEATING AND WILL EASILY DROP WELL BELOW
FREEZING TONIGHT INTO FRI MORNING. THEREFOR...EVEN AS AIR TEMPS WARM
TONIGHT...ENDING ANY LIGHT FREEZING RAIN ON ELEVATED
SURFACES...FREEZING RAIN SHOULD ACCUMULATE ON UNTREATED
ROADS...WHICH WILL LINGER INTO OR THROUGH FRI MORNING. THERE IS A
LOT OF UNCERTAINTY WITH PRECIP TYPE AND PRECISE IMPACTS...BUT WAS
CONFIDENT ENOUGH TO GO WITH THE ADVISORY. BY LATE MORNING OR AT
LEAST NOON ON FRI...THINK THAT ANY IMPACTS WILL BE MITIGATED AS ROAD
SFC TEMPS WARM...AND RAIN CONTINUES THROUGH MOST OR ALL OF THE DAY.
COULD SEE SOME SNOW START TO MIX IN OVER THE HIGHER TERRAIN OF THE W
LATE ON FRI.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 421 PM EST THU FEB 18 2016

ONGOING TRANSITION TO A LOWER AMPLITUDE MORE ZONALLY ORIENTED FLOW
ACROSS THE CONUS WILL CONTINUE INTO THE WEEKEND. NEXT WEEK...MODEST
REBUILDING/AMPLIFICATION OF A RIDGE OVER WRN N AMERICA WILL LEAD TO
A TROF DEEPENING AGAIN OVER ERN N AMERICA...THOUGH HEIGHTS WILL ONLY
TREND TO SLIGHTLY BLO NORMAL OVER THE UPPER LAKES. THESE CHANGES
WILL LEAD TO ABOVE NORMAL TEMPS THRU THE WEEKEND...THEN GRADUAL
COOLING NEXT WEEK TO AROUND NORMAL FOR LATE FEB. PER CANADIAN
ENSEMBLES...IT APPEARS A WRN RIDGE/ERN TROF CONFIGURATION WILL
CONTINUE INTO THE 1ST WEEK OF MAR THOUGH HEIGHTS AREN'T FAR FROM
NORMAL FOR THIS TIME OF YEAR. SO...AS WE CLOSE OUT FEB AND HEAD THRU
THE FIRST WEEK OF MAR...TEMPS OVERALL SHOULD BE CLOSE TO NORMAL.
SOME RECENT GFS RUNS AND CANADIAN ENSEMBLES SUGGESTS THE POTENTIAL
FOR MUCH COLDER WEATHER AROUND THE END OF THE MONTH. WITH SOME
INDICATIONS FROM GFS ENSEMBLES FOR THE AO TO SHIFT TO STRONGLY
NEGATIVE...THE COLD PERIOD IS A SMALL POSSIBILITY. FARTHER OUT...THE
MJO HAS STRENGTHENED IN THE LAST 1-2 WEEKS. IF THE MJO REMAINS
ACTIVE AND PROPAGATING...IT WILL FAVOR A COLDER PERIOD AT SOME POINT
AFTER EARLY MAR. AS FOR PCPN...OUTSIDE OF SOME LES AT TIMES...
PATTERN OVERALL LOOKS RELATIVELY DRY AND UNEVENTFUL THROUGH NEXT
WEEK. AT THIS POINT...THE LES LOOKS TO BE ON LIGHT SIDE.

BEGINNING FRI NIGHT...PCPN THAT PUSHES ACROSS THE AREA ON FRI WILL
LINGER LONGEST OVER THE NE HALF AS A TRAILING SHORTWAVE TRACKS THRU
THE UPPER LAKES WITH FCST AREA ON THE CYCLONIC SIDE OF ITS TRACK.
NAM/REGIONAL GEM AND NCEP HIGH RES ARW/NMM INDICATE A DECENT AMOUNT
OF PCPN OVER THE ERN FCST AREA FRI EVENING...WHICH COULD TRANSLATE
TO A FEW INCHES OF WET SNOW IF PCPN CHANGES TO ALL SNOW QUICKLY.
HOWEVER...BASED ON A BLEND OF NAM/GFS WETBULB ZERO HEIGHTS...MUCH OF
THE PCPN FRI EVENING OVER THE E MAY END UP AS ONLY RAIN...ESPECIALLY
WHEN THE HEAVIER PCPN IS OCCURRING. SO IT APPEARS SNOW ACCUMULATION
WON'T BE AN ISSUE. WITH LITTLE IN THE WAY OF HEIGHT FALLS AND NO
SIGNIFICANT DEEP LAYER FORCING...WILL LEAN AWAY FROM THE HIGHEST
PCPN AMOUNTS REPRESENTED BY THE REGIONAL GEM WHICH SHOWS OVER 0.5
INCHES OF PCPN IN LUCE COUNTY FRI NIGHT. DID RAISE POPS ACROSS THE N
AND E EARLY IN THE EVENING...BUT PCPN WILL DIMINISH THRU THE NIGHT
WITH ARRIVAL OF DEEP LAYER QVECTOR DIVERGENCE UNDER RISING HEIGHTS
IN THE WAKE OF EXITING SHORTWAVE COMPLEX. LINGERING CYCLONIC NW FLOW
AROUND DEPARTING SFC LOW PRES WILL KEEP PLENTY OF LOW CLOUDS OVER
THE AREA. ALTHOUGH 850MB TEMPS FCST TO DIP NO LOWER THAN AROUND
-5C BY 12Z SAT ARE TOO WARM FOR LES...LOW-LEVEL CYCLONIC FLOW
MAY BE SUFFICIENT TO MAINTAIN SOME SCT -SHSN/-SHRA...ESPECIALLY OVER
THE HIGHER TERRAIN OF THE NW HALF. MIN TEMPS FRI NIGHT WILL BE WELL
ABOVE NORMAL...AND IN FACT HIGHER THAN NORMAL MAX TEMPS FOR THIS
TIME OF YEAR. THERE MAY ONLY BE A FEW SPOTS THAT EVEN FALL TO
FREEZING.

SAT...WEAKLY CYCLONIC LOW-LEVEL FLOW AND LINGERING LOW-LEVEL
MOISTURE MAY MAINTAIN ISOLD/SCT -SHSN/-SHRA OVER MAINLY THE HIGHER
TERRAIN OF THE NW HALF AND FAR E. EVEN IF PCPN OCCURS...PCPN AMOUNTS
WL BE LIGHT. CARRIED POPS NO HIER THAN LOW CHC.

AS TROF DEEPENS OVER ERN CANADA AND IN PARTICULAR AROUND HUDSON
BAY...A COLD FRONT IS PROGGED TO PASS SLOWLY S THRU THE UPPER LAKES
SAT NIGHT/SUN MORNING. IN ADDITION...A SHORTWAVE WILL SWING INTO THE
WRN GREAT LAKES. SHORTWAVE SHOULD RESULT IN SOME -SN SPREADING INTO
THE FCST AREA SUN...BUT IT PROBABLY WON'T BE UNTIL LATE SUN THAT AIR
MASS BECOMES COLD ENOUGH TO SUPPORT LES. 850MB TEMPS BOTTOM OUT
AROUND -16C SUN NIGHT...BUT WITH SFC HIGH PRES ALREADY BUILDING INTO
THE UPPER LAKES BY 12Z MON AND INVERSION FALLING TO 4KFT...LES WILL
BE LIGHT. DGZ WILL DOMINATE THE CONVECTIVE LAYER...SO THERE MAY BE A
COUPLE INCHES OF FLUFFY SNOW ACCUMULATION SUN NIGHT.

ANY LINGERING LIGHT LES WILL END MON AS HIGH PRES ARRIVES OVER THE
AREA AND THEN DRIFTS E. IN THE AMPLIFYING WRN RIDGE/ERN TROF PATTERN
NEXT WEEK...AT LEAST 2 SE DIVING SHORTWAVES WILL AFFECT THE UPPER
LAKES. MODEL CONSISTENCY/AGREEMENT IS POOR...SO NOT A LOT OF
CONFIDENCE ON DETAILS. HOWEVER...ANY SYNOPTIC -SN WILL BE
LIGHT...AND AT THIS POINT...LES DOES NOT APPEAR TO BE NOTEWORTHY
EITHER.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 708 PM EST THU FEB 18 2016

EXPECT DETERIORATING CONDITIONS THIS EVENING AT ALL THE TAF SITES AS
A WINTRY MIX OF RAIN/FREEZING RAIN/SLEET/SNOW CROSS UPPER MICHIGAN.
CIGS SHOULD STEADILY TREND FROM MVFR IN THE EVENING TO IFR TO LOW
MVFR OVERNIGHT. LOWEST CIGS LATE TONIGHT WILL BE AT KSAW WITH
UPSLOPE SOUTHERLY WINDS. FOR VSBY...EXPECT IFR VSBY AT KCMX AND KSAW
BY LATE EVENING OR OVERNIGHT INITIATED BY THE ARRIVAL OF STEADIER
PRECIP...WHILE MVFR VSBY WILL OCCUR AT KIWD AS THERE IS SMALLER
CHANCE OF WIDESPREAD PRECIP. STRONG LOW-LEVEL JET WILL RESULT IN LOW-
LEVEL WIND SHEAR TONIGHT. CONDITIONS MAY IMPROVE TO MVFR FRI
AFTERNOON AT IWD WITH THE INFLUX OF SOMEWHAT DRIER AIR AS WINDS VEER
TO THE WEST. OTHERWISE...IFR CIGS WILL PERSIST AT CMX AND SAW.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 421 PM EST THU FEB 18 2016

A TIGHTENING PRESSURE GRADIENT BETWEEN EXITING HIGH PRES AND LOW
PRES MOVING TOWARD THE UPPER LAKES WILL RESULT IN SSE GALES OF 35-
40KT OVER THE EAST HALF OF LAKE SUPERIOR TONIGHT INTO FRI MORNING.
GALE WARNING REMAINS UP. ALTHOUGH WINDS WILL DIMINISH FOR A BRIEF
TIME AS THE LOW PASSES ON FRI...STRONG W WINDS UP TO 30KT WILL
DEVELOP FROM W TO E IN THE LATE AFTN/EVENING. WINDS WILL LIKELY GUST
TO 35-40KT FOR A TIME AROUND THE KEWEENAW PENINSULA AND THE E HALF
OF THE LAKE. WINDS WILL THEN DIMINISH TO MAINLY THE 15-25KT RANGE
SAT THRU SUN MORNING. WINDS WILL DIMINISH FURTHER TO MOSTLY UNDER
15KT LATE SUN NIGHT/MON MORNING AS HIGH PRES ARRIVES. AS THE HIGH
DEPARTS AND ANOTHER LOW PRES TROF APPROACHES....WINDS WILL INCREASE
MON AFTN THRU TUE...BUT SHOULD REMAIN MOSTLY UNDER 20KT.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WINTER WEATHER ADVISORY UNTIL 10 AM EST /9 AM CST/ FRIDAY FOR
     MIZ001>005-009-010-084.

  WINTER WEATHER ADVISORY FROM 1 AM TO NOON EST FRIDAY FOR MIZ006-
     007-014-085.

LAKE SUPERIOR...
  GALE WARNING UNTIL 3 PM EST FRIDAY FOR LSZ264-266-267.

  GALE WARNING UNTIL 10 AM EST FRIDAY FOR LSZ265.

LAKE MICHIGAN...
  GALE WARNING FROM 1 AM TO 10 PM EST FRIDAY FOR LMZ248-250.

&&

SHORT TERM...TITUS
LONG TERM...ROLFSON
AVIATION...JLB
MARINE...ROLFSON
Hazardous weather outlook, Feb 18, 4:47 PM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
447 PM EST THU FEB 18 2016

MIZ001>007-009-010-014-084-085-191300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
447 PM EST THU FEB 18 2016 /347 PM CST THU FEB 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

A WINTRY MIX OF SNOW...SLEET...FREEZING RAIN AND RAIN WILL OVERSPREAD
UPPER MICHIGAN TONIGHT AND RESULT IN SLIPPERY TRAVEL CONDITIONS. SEE
THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MIX OF RAIN AND FREEZING RAIN WILL BECOME ALL RAIN BY FRIDAY
AFTERNOON. UNTREATED ROADS MAY BE SLIPPERY FOR THE FRIDAY MORNING
COMMUTE. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL...
PRECIPITATION TYPE AND ANY ICE ACCUMULATION...AS WELL AS ROAD
CONDITIONS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC
MAY ALSO SUBMIT REPORTS TO OUR OFFICE VIA OUR WEBSITE OR THROUGH
FACEBOOK AND TWITTER.

MIZ011>013-191300-
DICKINSON-MENOMINEE-DELTA-
447 PM EST THU FEB 18 2016 /347 PM CST THU FEB 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

A LIGHT WINTRY MIX OF SNOW...RAIN AND POSSIBLY SOME SLEET AND
FREEZING RAIN WILL OVERSPREAD THE AREA TONIGHT...AND MAY RESULT IN
SLIPPERY TRAVEL CONDITIONS ON UNTREATED ROADS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL...
PRECIPITATION TYPE AND ANY ICE ACCUMULATION...AS WELL AS ROAD
CONDITIONS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC
MAY ALSO SUBMIT REPORTS TO OUR OFFICE VIA OUR WEBSITE OR THROUGH
FACEBOOK AND TWITTER.

LSZ162-240>251-263>267-191300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
447 PM EST THU FEB 18 2016 /347 PM CST THU FEB 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

SOUTH TO SOUTHEAST GALES TO AROUND 35 KNOTS ARE EXPECTED OVER THE
EAST HALF OF LAKE SUPERIOR TONIGHT. SEE THE LATEST LAKE SUPERIOR
FORECAST AND MARINE WEATHER MESSAGE FOR COMPLETE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTH TO SOUTHEAST GALES TO 35 KNOTS WILL PERSIST UNTIL EARLY FRIDAY
AFTERNOON OVER PORTIONS OF THE EAST HALF OF LAKE SUPERIOR. SEE THE
LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR COMPLETE
DETAILS.

WEST GALES TO 35 KNOTS ARE LIKELY OVER PORTIONS OF LAKE SUPERIOR
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-191300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
447 PM EST THU FEB 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

SOUTH GALE FORCE WINDS GUSTS TO 35 KNOTS ARE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALE FORCE WIND GUSTS TO 35 KNOTS WILL CONTINUE FRIDAY INTO FRIDAY
EVENING AS WINDS SHIFT FROM SOUTH TO SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Northern Houghton

When
February 18, 9:00 PM EST to February 19, 2:00 AM EST
Where
Northern Houghton forecast zone
Reported by
Trained Spotter
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

A mixture of freezing rain and snow caused icy roads and sidewalks over portions of northern Houghton County. The spotter at Chassell measured a quarter inch of ice from freezing rain on untreated sidewalks and roads.

Winter Weather, Keweenaw

When
February 18, 9:00 PM EST to February 19, 2:00 AM EST
Where
Keweenaw forecast zone
Reported by
Law Enforcement
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

The Keweenaw County Sheriff reported that a mixture of snow and freezing rain caused icy roads across the county into the morning of the 19th.

Winter Weather, Marquette

When
February 18, 9:00 PM EST to February 19, 3:00 AM EST
Where
Marquette forecast zone
Reported by
Social Media
Coordinates
46.663, -87.573 (the zone’s center; the record gives no point)

There was a public report via social media of three inches of wet snow in six hours near Skandia.

Winter Weather, Luce

When
February 19, 12:00 AM EST to 5:00 AM EST
Where
Luce forecast zone
Reported by
COOP Observer
Coordinates
46.368, -85.509 (the zone’s center; the record gives no point)

The observer in Newberry measured nearly four inches of wet snow in approximately five hours.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2016Every state in 2016This day in weather historyWarnings in Michigan, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621230, 621234, 621235, 621237.